MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430600
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(4) 2018 that a wallstent biliary uncovered stent was to be used to treat a malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2018.According to the complainant, during the procedure, there was difficulty reconstraining the stent causing the stent to be deployed prematurely.The stent was removed from the patient with forceps and the procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
A wallstent biliary delivery system was received for analysis; the stent was not returned.Visual examination of the device found the outer sheath was bent near the valve body.A functional evaluation was performed: the exterior tube was easily retracted and the sliding of the valve body along the stainless steel tube.No other issues were noted with the device.The noted damage is consistent with the excessive force being applied to the delivery system during the procedure.Taking all available information into consideration, the investigation concluded that the reported event and the observed failures were most probably due to anatomical or procedural factors encountered during the procedure, which limited the performance of the device.Therefore, the most probable root cause is operational context.Labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation on march 19, 2018 that a wallstent biliary uncovered stent was to be used to treat a malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2018.According to the complainant, during the procedure, there was difficulty reconstraining the stent causing the stent to be deployed prematurely.The stent was removed from the patient with forceps and the procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLSTENT¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7421249
Report Number3005099803-2018-01125
Device Sequence Number39337
Product Code FGE
UDI-Device Identifier08714729204688
UDI-Public08714729204688
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2019
Device Model NumberH965430600
Device Catalogue Number43060
Device Lot Number0021168370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer06/26/2018
Initial Report FDA Received Date04/11/2018
Supplement Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR